MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK LOGIC FEMORAL PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK LOGIC FEMORAL PS CEM LEFT SZ 3; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 02-010-01-0230
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Osteolysis (2377); Ambulation or Postural Difficulties (2544); Implant Pain (4561); Insufficient Information (4580)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(d10) concomitant devices: 02-012-44-3009 - logic tibia traptray cem sz 4f/3t: (b)(6).02-012-41-3030 - logic tibia traptray cem sz 3f/3t: n/a.02-012-44-3009 - logic tibia implant psc insert, sz 3, 9mm: (b)(6).Unknown patella: n/a.
 
Event or Problem Description
It was reported via legal documentation that approximately 100 months after a left total knee replacement procedure, the patient has experienced prosthesis wear.Preoperative and postoperative diagnoses indicated left knee aseptic loosening from defective exactech polyethylene.Findings: loose femur.Well fixed tibia.Well fixed patella button.Aori 1 bone loss on femur due to osteolysis secondary to recalled exactech knee.Aori type 1 bone loss on tibia due to osteolysis secondary to recalled exactech knee.The patient presents with left knee pain and difficulty ambulating.She underwent a total knee replacement previously with a now recalled exactech total knee arthroplasty implant.History, physical examination, and imaging suggested aseptic loosening.Description of procedure: synovectomy was performed using a bovie.The patella found to be well fixed.The patella had significant heterotopic ossification medially and laterally which impeded exposure.The bone was exposed and excised.The polyethylene insert was removed using an osteotome.Attention was turned to the femur.The femoral component was found to be loose and was removed with a bone tamp and mallet.Cement was removed from the distal femur and canal.Bony inventory after removal of the femoral component revealed aori type 1 bone loss.Attention was then turned to the tibia.The tibial component was found to be well fixed.The revision saw blade along with small osteotomes are used to divide interface during the cement and implant.The tibial component was then removed using a combination of osteotomes and a bone tamp.Remainder of cement was removed using curettes, pituitary, midas, and a rongeur.Bony inventory after removal cement of the tibia revealed aori type 1 bone loss.The patella was cleared and exposed.The patella button was removed with a saw and burr.The patient was revised to a competitor¿s devices.There were no complications.The patient was transferred to the recovery room in stable condition.No additional information is available.The serial number (b)(6) is confirmed to be a part of recall number: z-0021-2022.02-010-01-0230 - logic femoral ps cem left sz 3.Serial: (b)(6).510k: k110547.Udi: (b)(4).Product code: jwh.X-ray: no.Operative notes: yes.Concomitant devices: 02-012-44-3009 - logic tibia traptray cem sz 4f/3t: (b)(6).02-012-41-3030 - logic tibia traptray cem sz 3f/3t: n/a.02-012-44-3009 - logic tibia implant psc insert, sz 3, 9mm: (b)(6).Unknown patella: n/a.Original description summary: no further issues or complications were reported.No additional information is available.
 
Event or Problem Description
It was reported via legal documentation that approximately 100 months after a left total knee replacement procedure, the patient underwent a revision procedure to address prosthesis wear, osteolysis, ambulation or postural difficulties and implant pain.Initial surgery and revision surgery operative notes were provided.Patient left the operating room in stable condition.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
D10: concomitant devices: 02-012-44-3009 - logic tibia traptray cem sz 4f/3t: 2424943.02-012-41-3030 - logic tibia traptray cem sz 3f/3t: n/a.02-012-44-3009 - logic tibia implant psc insert, sz 3, 9mm: 2424943.Unknown patella: n/a.H6: corrected the following: health effect - clinical code, impact code, component code, type of investigation, investigation findings, investigation conclusions.The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear and femoral loosening or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.

Brand Name
OPTETRAK LOGIC FEMORAL PS CEM LEFT SZ 3
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key19916829
Report Number1038671-2024-02696
Device Sequence Number7244625
Product Code JWH
UDI-Device Identifier10885862001146
UDI-Public10885862001146
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/09/2021
Device Catalogue Number02-010-01-0230
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale